How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10892
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

After cricopharagel surgery and a lower esophageal myotomy,

This answer was rated:

After cricopharagel surgery and a lower esophageal myotomy, I stiill have difficulty swallowing - I am regurgitating esophageal mucous. Are medications available to help reduce the amount of esophageal mucous?

Further, is a stent an option?

RickMD :

Internal medicine internship in NYC with two decades of clinical experience. I am online and available to assist you today.

RickMD :

Why did you need the surgery?

RickMD :

How long ago was the surgery?

RickMD :

Do you have any other medical problems or take any medication?

Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10892
Experience: 20+ years as a doctor. Internal Medicine Internship in NYC
Dr. Rick, MD and 5 other Medical Specialists are ready to help you

RickMD : Internal medicine internship in NYC with two decades of clinical experience. I am online and available to assist you today.
RickMD : Why did you need the surgery?
RickMD : How long ago was the surgery?
RickMD : Do you have any other medical problems or take any medication?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.
Customer: replied 3 years ago.

I have dysphagia as a result of radiation to the head and neck. Radiation was performed in 1972.

Customer: replied 3 years ago.
Relist: Other.
No answer given
Hello
It depends on the cause

Prilosec would be an initial choice if it is thought to be relux
Is there post nasal drip
Do you have sinus problems?
What is the situation?
Customer: replied 3 years ago.

I have neither allergies nor post nasal drip. In reading I've done about the esophagus, I learned about mucous linig the esophagus. If thi is correct, thn once food enters my esophagus, I end up hacking it out. If I try drinking water, a slurry liqid cmes up and out through my nose.

OK
If this is stricture or narrowing, there is not a medicine to alleviate this, and it is dilation or further surgery.

If it is reflux, then a PPI medication.

If it is esophageal spasm, then a calcium channel blocker would be indicated.

You need to talk with your GI doctor, who might want to to a ph/mannometry test on the esophagus to evaluate its function before deciding how to treat this.

OK. If you have further questions or details, use reply to expert.

Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.


Related Medical Questions